Levo and blood pressure

Hi, i started taking levothyroxine 25mcg about 4 weeks ago. My blood pressure is now above range 160/80 it was 20 to 30 points lower before, I take losartan potassium 100mg and felodipine 10mg to control my hypertension and it has been stable for the last 10 years. I am concerned my gp may see this as a reason to stop treating my underactive thyroid tsh 5.7 at last blood test sorry no referrence range. Any thought appreciated.

Skip

Featured Content

Join our community

The community helps everyone affected by thyroid conditions by providing support, information and guidance.

Follow

Featured by HealthUnlocked

3 Replies

oldestnewest
  • I think the problem is your low dose of 25mcg. Too low a dose can backfire and make us feel worse. Usually 50mcg is a starting with 25mcg increases every six weeks till you feel well (not till your blood reaches somewhere in range). Now you are on levo he/she shouldn't stop it. I shall give you a couple of links and read about FT3 and FT4 on the first one:-

    thyroiduk.org.uk/tuk/testin...

    Maybe you should give GP a copy of the one below :)

    thyroiduk.org.uk/tuk/testin...

  • Thanks Shaws those links may indeed be useful. My GP readily admits his knowledge is limited, I actually see this as a good sign if he is open to improve his knowledge as we go. As I am over 60 the 25mcg initial dose is within prescribing guidlines and as long as it gets increased as subsequent blood tests indicate I am happy to wait. Thanks Keith.

  • Although I didn't experiment much with the timings, I found Felodipine taken an hour after Levothyroxine would leave me very sleepy, but there's no problem when it's taken four or more hours after. I don't think it had much of an effect on my blood pressure until a diuretic was added. It may be the cause of my shoulder and hip pain and weakness -- preliminary tests for myopathy have drawn a blank.

You may also like...